MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381534
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Date of event: unknown.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that 18 bd insyte¿ autoguard¿ iv catheter experienced molding issue that make it difficult to screw.The following information was provided by the initial reporter: reported issue: the customer is stating that the molding is making it difficult to screw in the luer lock.They are bending when you place them.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 17-may-2023.H6: investigation summary our quality engineer inspected the representative samples submitted for evaluation.Bd received 10 20gx1.16in insyte autoguard devices from lot number 3017213.A visual and functional test revealed no damage or defects on the returned samples.First a luer syringe was connected to each unit and it connected without issue.Further, the luer lock syringe was filled water then connected with a luer lock catheter adapter where the catheter was flushed.Leakage was not observed.The needles were inspected, the notch was present on each unit and no damage was observed.No orientation is required between the bevel and the notch for this device.The returned units provided for evaluation met and performed per the required manufacturing specifications.There was no physical/mechanical evidence to confirm and support a manufacturing process related issue for the failures stated in the report.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17073241
Report Number1710034-2023-00623
Device Sequence Number6673224
Product Code FOZ
UDI-Device Identifier00382903815340
UDI-Public(01)00382903815340
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Model Number381534
Device Catalogue Number381534
Device Lot Number3017213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown